MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA27
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not explanted.
 
Event or Problem Description
On (b)(6) 2016 a mitroflow valsalva conduit mvc032 and crown cna27 valve was implanted as part of the sure-avr trial.On (b)(6) 2017 a serious adverse event occurred.The patient had endocarditis.This was reported as the primary onset and the microorganism is unknown.
 
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna27, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.According to the data filed in the registry, the patient had central leak 1+ at discharge.However, at follow up in 2018, 9 months after the event, zero central or paravalvular leak were identified.The patient's gradients were not provided.Based on the available information, and given that the valve remains implanted, there is no evidence of valve dysfunction.As the device was not explanted, no further investigation can be performed at this time.Based on the document review performed, no manufacturing deficits were identified.Given that the event occurred remote from the time of implant and there was no evidence of valve dysfunction in the patient's follow-up records, the event is unlikely to be related to the device and more likely to be related to the patient's clinical condition.However, as the device was not available for return, no device analysis could be performed and the root cause of the event ultimately cannot be determined.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
MDR Report Key7648957
Report Number3004478276-2018-00230
Device Sequence Number1146275
Product Code LWR
UDI-Device Identifier00896208000542
UDI-Public(01)00896208000542(240)CNA27(17)200831
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2020
Device Model NumberCNA27
Device Catalogue NumberCNA27
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age67 YR
Patient Weight125